1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

What is after max.Gluclazide?

Discussion in 'Ask A Question' started by Ellit, May 23, 2017.

  1. Ellit

    Ellit Type 2 · Active Member

    Messages:
    39
    Likes Received:
    19
    Trophy Points:
    48
    After having had hbaic readings between 6.7 and 7.6 for the last 5 years i have suddenly shot up to 10 after testing anything between 12 and 22 for about 4 weeks.This was on 80m gliclazide twice a day.

    After asking my gp what i should do i was asked to make an appointment with the DNurse. Soonest one was 3 weeks time.!

    As i was feeling pretty cr*p by then i saw another gp who told me to double up my gliclazide and see how that went and " get back to us in a few weeks".

    So although my readings have come down to between 9 and 18 i don't want to wait weeks as i'm worried now as i'm 7 weeks in to what are high readings for me.
    Anyone any suggestions as to what i should do now and am i right to be concerned?
     
  2. AndBreathe

    AndBreathe I reversed my Type 2 · Expert
    Retired Moderator

    Messages:
    9,779
    Likes Received:
    15,802
    Trophy Points:
    178
    Well, your numbers are certainly somewhat higher than ideal at the moment. If it were me, I'd be looking for clues and thinking of ways I could try to make a difference.

    Can you think of anything that changed to make your numbers go up? Have you changed your diet at all, become much less active or even have a virus or something?
     
  3. BarbaraG

    BarbaraG Type 2 · Well-Known Member

    Messages:
    237
    Likes Received:
    152
    Trophy Points:
    63
    Is gliclazide your only med? They could add metformin - unless you've tried that in the past and can't tolerate it.

    The other question is what is your diet like - are you low-carbing? If not, that should bring your BG down pretty effectively.
     
  4. Daibell

    Daibell LADA · Master

    Messages:
    12,128
    Likes Received:
    7,222
    Trophy Points:
    298
    Hi. First, make sure you are having a low-carb diet. The max dose for Gliclazide is 320gm/day which I had a for quite a while. Note that Gliclazide works by stimulating the pancreas to produce more insulin and is not normally suitable for T2s with insulin resistance as often there will already be enough insulin in the body. If you are slim then Gliclazide may help as you may have a pancreas that is failing. Metformin is mainly of use for T2s with insulin resistance but it helps everyone just a little.
     
  5. Ellit

    Ellit Type 2 · Active Member

    Messages:
    39
    Likes Received:
    19
    Trophy Points:
    48
    I can't take the metformin....i'm lowcarbing around 150mg per day and i've just joined Activ lives weight loss group as i need to lose 2 stone....so thats being small and thin knocked on the head!
    I?????
     
  6. AlaskaRon

    AlaskaRon Type 2 · Well-Known Member

    Messages:
    72
    Likes Received:
    33
    Trophy Points:
    58
    I have found that the combination of Gliclazide and Metformin works best, but that wont help you now.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook